# SDR 2004FA0000280

- Difficulty date: February 26, 2004
- Submitted: March 17, 2004
- Operation: General aviation
- Aircraft: N1240W
- Make and model: Urocop EC120B
- Aircraft serial: 1240
- Engine: Tmeca ARRIU2F
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Plug
- Part number: 7052A3652038
- Condition: Loose
- Location: Gearbox
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

PILOT STARTED ENGINE, COMPLETED CHECKLIST AND (BEEPS) IN HEADSET AND VISUAL WARNING ON CAUTION PANEL OF MAIN GEAR BOX (LOW OIL PRESSURE).  SHUT DOWN ENGINE AND OPENED COWL, TRANSMISSION FILLED WAS COVERING BOTH ENGINE DECK AND TRANSMISSION DECK.  DISCOVERED THAT THE BLANKING PLUG HAD COME LOOSE FROM TRANS INPUT FLANGE CAUSING LOSS OF TRANS FLUID.  THIS (LOOSE BLANKING PLUG) ADDRESSED IN ALERT SB 63-003, WHEN THIS EVENT HAPPENS IT IS NOT JUST A SMALL LEAK WITH MINOR CONSEQUENCES, BUT A MAJOR LEAK, EMPTYING THE TRANSMISSION WITHIN A SHORT PERIOD CAUSING A POWER REDUCTION IAW FLIGHT MANUAL, A RUN ON LANDING, OR POSSIBLE CRASH.
